Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 4, 2015, 12:15 PM EST for Clay County, Putnam County, Saint Johns County, Florida; Atkinson County, Coffee County, Jeff Davis County, Georgia. It was in force for 19 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 12:15 PM EST (17:15 UTC)
- Expired
- Jan 23, 2015, 6:16 PM EST
- In force
- 19 days
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL, Atkinson County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Jacksonville radar (KJAX), 56 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 11:37 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 8:26 AM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 4, 8:26 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 826 AM EST SUN JAN 4 2015 ...SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS LATER TODAY AND THIS EVENING... .UPDATE... A LINE OF SHOWERS AND STORMS CONTINUE TO PUSH EAST JUST AHEAD OF A COLD FRONT...WITH THE LINE EXTENDING FROM JUST SE OF ATLANTA TO NEAR DOTHAN ALABAMA INTO THE EAST-CENTRAL GULF OF MEXICO AS OD MID MORNING. GIVEN CURRENT SPEED OF THE LINE...ALONG WITH THE LATEST HIGH RESOLUTION MODEL OUTPUT...EXPECT THE LINE TO ENTER INTERIOR SE GA EARLY THIS AFTN...TO NEAR THE SE GA COASTLINE AND JUST WEST OF JAX BY THIS EVENING. MOST OF NE FL WILL REMAIN DRY UNTIL LATE AFTN WHEN INITIAL ISOLATED/SCATTERED ACTIVITY WILL DEVELOP AHEAD OF THE MAIN LINE OF ACTIVITY. WITH THE GREATEST DYNAMICS REMAINING TO THE NORTH AND WEST OF THE AREA...DO NOT EXPECT ORGANIZED SEVERE TSTMS...WITH A COUPLE OF STORMS CAPABLE OF PRODUCING GUSTY WINDS LATER THIS AFTN...ESPECIALLY ACROSS SE GA. NEAR RECORD WARMTH WILL PREVAIL IN ADVANCE OF THE BOUNDARY TODAY WITH HIGHS IN THE LOWER 80S FOR MOST OF NE FL...WITH 75-80 FOR SE GA. && .AVIATION... CONDITIONS ARE BEGINNING TO IMPROVE...WITH MOST LOCATIONS AT LOW END] MVFR. EXPECT FURTHER IMPROVEMENT TO VFR THIS AFTN AHEAD OF A COLD FRONT. SOUTH WINDS OF 10-15 KT WILL PREVAIL...WITH SOME GUSTS TO 20-22 KT LATE MORNING/AFTN. EXPECT ISOLATED TSTMS THIS AFTN AND EVENING AS THE FRONT MAKES ITS APPROACH/CROSSING...BUT WILL KEEP TS WORDING OUT OF THE TAFS FOR NOW. && .MARINE... WILL CONTINUE THE CAUTION FOR THE OUTER WATERS TODAY WITH MODERATE SOUTHERLIES AHEAD OF A COLD FRONT. THE FRONT WILL CROSS THE WATERS TONIGHT WITH SCATTERED/NUMEROUS SHOWERS AND ISOLATED TSTMS. ANOTHER ROUND OF CAUTION LEVEL CONDITIONS LIKELY IN THE WAKE OF THE FRONT MONDAY. RIP CURRENTS: LOW RISK THROUGH MONDAY WITH SIDESHORE TO OFFSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 44 60 37 / 90 80 0 0 SSI 78 49 58 47 / 70 70 0 0 JAX 82 51 62 43 / 60 70 0 0 SGJ 80 56 60 52 / 40 60 10 10 GNV 80 54 65 45 / 60 70 10 0 OCF 82 57 66 48 / 40 60 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/WALSH
Hazardous weather outlook, Jan 4, 11:40 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EST SUN JAN 4 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1140 AM EST SUN JAN 4 2015 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA UNTIL 6 PM EST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA UNTIL 6 PM. RIVER FLOOD WARNINGS CONTINUE FOR THE SATILLA RIVER AT ATKINSON AND THE ALTAMAHA RIVER NEAR BAXLEY IN SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... INLAND HARD FREEZES WILL BE POSSIBLE WEDNESDAY AND THURSDAY NIGHTS NEXT WEEK. SMALL CRAFT ADVISORY AND GALE WARNING CONDITIONS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jan 4, 11:51 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EST SUN JAN 4 2015
GAZ132-133-149-041745-
ATKINSON-COFFEE-JEFF DAVIS-
1151 AM EST SUN JAN 4 2015
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 1245 PM EST...
AT 1151 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF AMBROSE TO 10 MILES WEST OF WILLACOOCHEE TO 32 MILES
SOUTHWEST OF WILLACOOCHEE...MOVING EAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...PRIDGEN...
WILLACOOCHEE...DOUGLAS...BROXTON...SNIPESVILLE...WEST GREEN...
DENTON...HAZLEHURST AND NICHOLLS THROUGH 1245 PM EST. GUSTY WINDS OF
40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3195 8250 3167 8257 3167 8263 3156 8263
3155 8260 3147 8263 3125 8276 3118 8305
3127 8304 3133 8307 3140 8314 3147 8316
3149 8311 3161 8306 3167 8300 3179 8300
3179 8287 3193 8268 3197 8252
TIME...MOT...LOC 1651Z 250DEG 42KT 3176 8319 3131 8319
3113 8350
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:58 PM EST | Special Weather Statement | JAX | Hamilton | 47 min |
| Jan 4, 2:52 PM EST | Special Weather Statement | JAX | Columbia | 23 min |
| Jan 4, 3:18 PM EST | Special Weather Statement | JAX | Baker, Columbia, Gilchrist, Union | 42 min |
| Jan 4, 3:52 PM EST | Special Marine Warning | JAX | 19 days | |
| Jan 4, 3:57 PM EST | Special Weather Statement | JAX | Alachua, Baker, Bradford, Gilchrist, Nassau, Union | 63 min |
| Jan 4, 4:45 PM EST | Special Marine Warning | JAX | 19 days | |
| Jan 4, 4:57 PM EST | Special Weather Statement | JAX | Clay, Duval | 63 min |
| Jan 4, 5:41 PM EST | Special Marine Warning | JAX | 64 min | |
| Jan 4, 6:25 PM EST | Special Weather Statement | JAX | Putnam | 35 min |
| Jan 4, 11:51 AM EST | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 54 min |
| Jan 4, 12:42 PM EST | Special Weather Statement | JAX | Appling, Bacon, Pierce | 63 min |
| Jan 4, 12:52 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis, Pierce, Ware | 38 min |
| Jan 4, 1:02 PM EST | Special Weather Statement | JAX | Atkinson, Coffee | 58 min |
| Jan 4, 1:37 PM EST | Special Weather Statement | JAX | Wayne | 23 min |
| Jan 4, 2:22 PM EST | Special Weather Statement | JAX | Clinch, Pierce, Ware | 53 min |
| Jan 4, 2:50 PM EST | Special Weather Statement | JAX | Brantley | 25 min |
| Jan 4, 3:17 PM EST | Special Weather Statement | JAX | Camden, Charlton, Glynn | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.